It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Pat B (Ireland) on September 04, 2000 at 18:04:48:

In Reply to: Re: Psoriatic arthritis - Advice please! posted by Pat B on July 18, 2000 at 01:20:49:

: Hello to NO 1 Pat B and everyone else. I have had Psoriasis for approx. 20 years. After being hospitalised for a glandular condition, in 1996 I recieved a blood transfusion just two days before hospital discharge. Shortly after this I began to experience a terrible stiffness and weakness in many joints ,particularly my legs. I thought the stiffness was muscular, due to inactivity in my two week stay in hospital.When I reported to the doctor that there was no improvement over several weeks,he "diagnosed" psoriatic artheritis. Now I believed him and tried more exercise and some painkillers to try to restore my mobility but to no avail.In a slightly disbelieving mood I tried a series of capsules containing Evening Oil Of Primrose which are available under the UK National Health Service on prescription at a lower cost than Over The Counter and am happy to say that they appear to have worked,over a nine month period. I have still a lot of Psorisias but no symptoms of P.A. so either time was the healer or the Oil of Primrose. It is a bit cynical of me to say I do not know what removed the problem, but I keep taking these capsules and have had no major symptoms since 1997, so keep trying some alternative medicenes such as the one I tried and HOPEFULLY you will have some success,Y/F Pat B from Ireland
: : : Hello everyone! This is my first time posting a message! I am so thrilled! Anyway, I would really appreciate any insight or suggestions on a few subjects.
: : : 1. I have Psoriatic arthritis and FMS. I am concerned about all the meds. that I am currently taking. I take .9cc methrotrexate injections weekly, Arava 20mg a day, prozac 40mg a day, celebrex 400mg a day, folic acid 1mg a day, Trazadone 75mg at night & tylenol 3 as needed. I am 30 yrs. old and so scared of what all this medication is going to do to my body in the long run but I am also scared of what the arthritis will do to my body if i do not treat it aggressively. Any thoughts anyone?

: You are taking a good mix of drugs to fight the arthritis. Hope they keep working for you for a long time.

: : : 2. I know that a sed rate of over 20 indicate inflammation in your body, but how high is really high. My Rhem. ( who I love) states that my psoriatic arthritis is a mod. to severe case but my Sed. rate at it's highest has only been 68. However,I also know that before going to my rhem. i could hardly walk. But, my question is, is the pain from my FMS or PA and how can you tell?

: PA can attack the tendons while the bones are perfectly fine. The tendons clamp down and ou can't move without pain meds. PA can float around and some joints hurt for awhile and then others.
: : : 3. I have been feeling better since I have been on the methro. and Arava but can't seem to movtivate myself to exercise ( which I know how important it is to exercise) partly because of my fatigue and partly because it has been so long since I have exercised that I am so weak. Any suggestions?

: Exercise or just plain stretching. Try stretching while still laying down in bed. It protects the joints and you are comfortable laying down. Isometric exercises help. You can hold a towel between both hands and move your arms around.

: : : 4. Lastly, Has anyone lost a lot of weight and found their arthritis to be much better? If so, please tell me of your experience!! I need movtivation desperately!!!! I am 60 pounds overweight and counting! I need to do something but seem to have no control over what I eat!

: You can be 90 pounds dripping wet and still be unable to move because of the arthritis. You can try the Dr. Atkins diet and eat as much as you want and lose weight whether you exercise or not. The problem is that you have to eat high protien and low carb. If you eat more carbs than allowed you willgain weight. If you are determinded to do the diet set a limit of days to see if it works. Hold out for at least 2 weeks and be surprised. I lost 40+ pounds in two months on the diet a couple years ago during a time when I couldn't exercise because of the art. Speaking of diet and Enbrel the Enbrel is a protien so a hi protien low carb diet might be a good idea.
: : : Thanks to everyone in advance for any


Follow Ups

All times are GMT -7. The time now is 08:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!